Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS Nashville, TN

June 14, 2005Macon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2005, 3:22 PM CDT for Macon County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2005, 3:22 PM CDT (20:22 UTC)
Expired
Jun 14, 2005, 3:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Macon County, TN

The radar

The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:30 PM CDTTSTM WND DMG5 S Lafayette, TNTREES DOWN NEAR THE SUN DAIL AREA AND LONG CREEK ROAD
Jun 14, 3:48 PM CDTTSTM WND DMG11 Nw Gainesboro, TNSHERIFFS OFFICE REPORTED A TREE DOWN ON HIGHWAY 151.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 12:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 142022
SVROHX
TNC111-142045-
/O.NEW.KOHX.SV.W.0137.050614T2022Z-050614T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAFAYETTE

* UNTIL 345 PM CDT

* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LAFAYETTE...AND
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED BOILING SPRINGS BY 335 PM CDT

LAT...LON 3657 8621 3640 8615 3649 8563 3665 8578

$$

GIRODO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:47 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 14, 1:47 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
147 PM CDT TUE JUN 14 2005

.DISCUSSION...
LATEST ANALYSIS SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS
STRETCHING FROM LAKE ERIE...THROUGH IN...INTO MIDDLE TN...JUST AHEAD
OF A WEAK COLD FRONT. FRONT AND TSTM ACTIVITY WILL MOVE EASTWARD...
OUT OF OUR CWA BY MID EVENING.

AIR MASS BEHIND THE FRONT IS PRETTY DRY...AS SEEN IN 12Z LITTLE ROCK
AND SPRINGFIELD MO SOUNDINGS. 12Z NAM AND GFS PERSIST IN SHOWING
UPPER LEVEL SHORTWAVE DEVELOPING OVER KS/OK AROUND 06Z THURSDAY AND
MOVING TO THE SOUTHEAST. BOTH KEEP THE BULK OF THE MOISTURE TO OUR
SOUTH...SO WILL JUST HAVE SLIGHTLY HIGHER POPS (NOT AS HIGH AS A
SLIGHT CHANCE) AND CLOUD COVER FOR OUR WEST AND SOUTHWEST COUNTIES.

OTHERWISE...THE MID STATE WILL BE UNDER NORTHWEST MID AND UPPER-
LEVEL FLOW...WITH SURFACE HIGH TO THE NORTH...INTO EARLY NEXT WEEK.
THIS WILL BRING MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS...AND COOLER
TEMPERATURES...TO MIDDLE TN THROUGH THE EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    67  89  63  84 /  20   0   0  10
CLARKSVILLE  67  89  63  84 /  10   0   0  10
CROSSVILLE   64  85  59  78 /  30   0  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/55
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE TODAY INTO THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND A FEW
STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON. THE MAIN
THREAT FROM SEVERE STORMS IS HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS
AFTERNOON.

07

In the hours before

Local storm report, Jun 14, 3:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     SPRINGFIELD             36.50N 86.88W
06/14/2005                   ROBERTSON          TN   PUBLIC

            20TH AVE TREE DOWN ACROSS TRAILER AND CAR

&&

31
Local storm report, Jun 14, 3:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT TUE JUN 14 2005

CORRECTION FOR TIME OF EVENT

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     SPRINGFIELD             36.50N 86.88W
06/14/2005                   ROBERTSON          TN   PUBLIC

            20TH AVE TREE DOWN ACROSS TRAILER AND CAR

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:08 PM CDTSevere Thunderstorm WarningOHXMontgomery37 min
Jun 14, 2:13 PM CDTSevere Thunderstorm WarningOHXRobertson32 min
Jun 14, 2:24 PM CDTSevere Thunderstorm WarningOHXSumner36 min
Jun 14, 3:35 PM CDTSevere Thunderstorm WarningOHXClay, Jackson25 min
Jun 14, 3:49 PM CDTSevere Thunderstorm WarningOHXClay, Jackson41 min
Jun 14, 4:09 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett36 min
Jun 14, 5:07 PM CDTSevere Thunderstorm WarningOHXJackson, Smith, Trousdale23 min
Jun 14, 5:35 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Smith25 min
Jun 14, 6:04 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam26 min
Jun 14, 6:21 PM CDTTornado WarningOHXFentress, Overton24 min
Jun 14, 6:42 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.